• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of and finding treatments for complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia (FM), long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To register, simply click the Register button at the top right.

Methylation.... anyone experience anger or agitation?

place

Be Strong!
Messages
341
Location
US
If so when does it go away?

I might have to hide from everyone until then or I won't have a job, family or friends =(

Any solutions?

Place
 

place

Be Strong!
Messages
341
Location
US
I was hoping that WAS NOT the answer.

I have some time sensitive issues that require me to maximize the potential of the methy protocol. Basically I need to a good place with the treatment before June.

I know it's unrealistic but I guess I will weigh costs vs benefits.

Thanks!
Place
 

hixxy

Senior Member
Messages
1,229
Location
Australia
Place a strict time frame on your treatment is likely to put you in a position where you end up causing more harm then good. Sorry...

hixxy
 

determined

Senior Member
Messages
306
Location
USA: Deep South
I agree with the above posters. I started out with such a low dose that I didn't think it could POSSIBLY have an effect.....and it did. I think that if you get any kind of "start-up effect" you should hold steady at the very least. I agree with Rich, though - it's probably best to decrease the dose/frequency of dose. Good luck!
 
Messages
54
Location
Australia
Yes I had horrible start up nervous tension and also buzzing, and after 6 weeks had to stop the methylation meds as it was unbearable. It also triggered off intense food hunger and I put on 12 kilos in weight. It is now 12 months later and the tension is still there a little bit. I would like to do as Determined has done and start on minute amounts of the meds but so far am too scared to try it.
 

hixxy

Senior Member
Messages
1,229
Location
Australia
Wow I'm the same. I can't stop eating on methylation sups. I don't gain weight tho (screwed digestive system).
 

adreno

PR activist
Messages
4,841
I'm guessing the irritability is caused by a drop in potassium levels. It is relieved by potassium supplements, for me.
 

place

Be Strong!
Messages
341
Location
US
Thanks everyone for your replies! Much appreciated!

I had been increasing my dose but have stopped for a time being. The agitation is the only symptom or sign of taking the B12 protocol. I had already been on the support supplements for months.

The first day I (two weeks ago) I took the b's i noticed a drop in energy, took the potassium and all was good. But it does not seem to help the anger. I am going to stop titrating up and see if it goes away with time.

Unfortunately, this is the only sign I have gotten from the protocol.

Even stranger, I only get this way when I am on steroids!

Is it possible to get worse? I am high functioning, I go to work and am able to workout three times a week. But only with a whole lot of meds! Nothing what I was doing (16 hour days and running marathons)
 

place

Be Strong!
Messages
341
Location
US
but wait there' s more

There is another effect I have seen is that i see colors more vividly. Which is something that intensifies when I am on SAMe (im NOT taking this at the moment). I know it sounds strange but the colors are so intense.

Second, I do have the munchies! just like when I take steroids. Weird, what physiological process would act like steroids???

I am excited that something is happening! EVen though I have to start every new conversation with friends as...." I just want to let you know Im on some meds that turn me into debby downer, we can not talk about religion, government or politics"

Place
 

xks201

Senior Member
Messages
740
yeah SAME makes my high dopamine adrenaline conversion even worse...causing anger/stress
 

Crux

Senior Member
Messages
1,441
Location
USA
There are conflicting studies on this, but there may be a bit of an antagonism between high doses of folate and zinc status.

I became agitated when I increased folate. Now I've reduced folate, and I take zinc every day. It has returned me to normalcy.
 

Sparrow

Senior Member
Messages
691
Location
Canada
Anger, intense food cravings, and depression are what happen to me when something seriously affects my serotonin levels. ...Since I'm apparently not so great at breaking down serotonin, that can include things that are supposed to raise it. I also sometimes get headaches when this happens.

Not sure how that might help you, but it might be another piece of the puzzle.

The types of foods you're craving might give you some clues to what's going on. The body seems to definitely have some strong feelings about what it needs sometimes. ;)
 

hixxy

Senior Member
Messages
1,229
Location
Australia
Anger, intense food cravings, and depression are what happen to me when something seriously affects my serotonin levels. ...Since I'm apparently not so great at breaking down serotonin, that can include things that are supposed to raise it. I also sometimes get headaches when this happens.

Not sure how that might help you, but it might be another piece of the puzzle.

The types of foods you're craving might give you some clues to what's going on. The body seems to definitely have some strong feelings about what it needs sometimes. ;)

I agree with you Sparrow! Craving truely can be good indicators. Interpreting them is yet another challenge though. Sometimes I crave means your body is needing something (serotonin? dopamine? iron?). Other times you should definitely avoid that craving like the plague!! (food sensitivity craving paradox). I experience both these on a regular basis.

hixxy
 

place

Be Strong!
Messages
341
Location
US
All is getting better

Just wanted to post that my angry face did not show today!!! Not sure if I should keep this dose or move on up, I'm not sure what's around the corner =) I had a crazy, I mean crazy amount of energy today.

In the past, When I had an upswing of energy, I was going to be really sick... I guess time will tell:worried:
 

greenshots

Senior Member
Messages
399
Location
California
To tell the truth, each time I start a methyl group I get more aggressive, and thats not my normal nature. I have the uncontrollable feelng that I want to hit my kids (I don't) and the sound of my husband chewing makes me want to stick a fork in his eye! (I don't) But when its been a few weeks these go away (unless you increase the dose!).

I agree with Hixxy, don't put that sort of pressure on yourself, or you're likely to fail. I did that and had to go off everything and start back at square one! I lost at least 6 months of my time that way.

Angela


I was hoping that WAS NOT the answer.

I have some time sensitive issues that require me to maximize the potential of the methy protocol. Basically I need to a good place with the treatment before June.

I know it's unrealistic but I guess I will weigh costs vs benefits.

Thanks!
Place
 

Freddd

Senior Member
Messages
5,184
Location
Salt Lake City
Anxiety and anger, rage, fearfullness, not finding thrilling risk sports or thrill entertainment (roller coasters etc) thrilling, or rather fearful may all be due to b12 and carnitine deficiency damage to the neuronal mitochondria and then damage to the cells that is then irritated (damaged) by either mitochondria brought back to funtioning and/or the nerve itself waking up in a damaged state. Damage to other areas of the brain cause pain, or cognitive or memory difficulties.

http://forums.phoenixrising.me/showthread.php?17876-HYPERSENSITIVITY-IDENTIFIED

Here is the full item.
 

redo

Senior Member
Messages
874
If so when does it go away?

I might have to hide from everyone until then or I won't have a job, family or friends =(

Any solutions?

Place

How's it going now Place? It'd be nice to get an update. Are you still on the protocol?
 

Crux

Senior Member
Messages
1,441
Location
USA
I agree that it's possible that we can feel overstimulated from taking too many methyl groups. I'm having to regulate the amount of them that I take.